Site-directed insertion: Language equations and decision problems

Da Jung Cho, Yo Sub Han, Kai Salomaa, Taylor J. Smith

Research output: Contribution to journalArticle

Abstract

Site-directed insertion is an overlapping insertion operation that can be viewed as analogous to the overlap assembly or chop operations that concatenate strings by overlapping a suffix and a prefix of the argument strings. We consider decision problems and language equations involving site-directed insertion. By relying on the tools provided by semantic shuffle on trajectories (M. Domaratzki, Developments in Language Theory 2004) we show that one variable equations involving site-directed insertion and regular constants can be solved algorithmically. We consider also maximal and minimal variants of the site-directed insertion operation and the nondeterministic state complexity of site-directed insertion.

Original languageEnglish
Pages (from-to)40-51
Number of pages12
JournalTheoretical Computer Science
Volume798
DOIs
Publication statusPublished - 2019 Dec 17

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Cite this